Talk

Advanced search

Aibu to ask for advice on intimate body parts care? Feel like it will never end.

(113 Posts)
Amiwrongforthis Sun 28-Feb-21 17:47:47

I'm at my wits end and just looking for advice support/be told I'm not alone 😢

I have suspected eczema in my private area. I have been to the gp about 25 times over the last few years (after about 6yrs of trying to 'deal' with it myself being to embarrassed to go gp) they said it looks like I have ezcema and provided me steroid cream to use. I also suffer recurrent thrush, possibly from having to use the steroid cream, I don't know but it's just a mess. I have really just given up hope with trying to get this under control. My skin gets so dry but I can't just use cream as it will more than likely give me thrush I feel like I'm in a constant cycle of never ending dry skin/taking medication/trying different creams.

I have had numerous bloods and all fine I take optibac daily but I feel like I'm constantly dealing with dry itchy skin. I know no one is qualified to give medical advice but I just needed to get this off my chest as I'm too embarrassed to speak to anyone about this.

OP’s posts: |
30julytoday Sun 28-Feb-21 17:49:42

Ask for dermatologist referral? Have you done that? Or a gynaecologist appointment? Better both!

30julytoday Sun 28-Feb-21 17:50:12

Are you pre or post menopausal?

Tryingtogetitright Sun 28-Feb-21 17:51:20

You poor thing it sounds awful. Assume you've tried changing your soap/washing powder/fabric conditioner in case it's caused by an allergy? My DD had eczema caused by a fabric conditioner. I hope you feel better soon.

Amiwrongforthis Sun 28-Feb-21 17:51:37

I have been to see gynaecology a few times given weekly thrush treatment to help that. They have never mentioned dermatologist so I will try that. Not menopausal I'm 32

OP’s posts: |
Amiwrongforthis Sun 28-Feb-21 17:52:44

Tryingtogetitright

You poor thing it sounds awful. Assume you've tried changing your soap/washing powder/fabric conditioner in case it's caused by an allergy? My DD had eczema caused by a fabric conditioner. I hope you feel better soon.

Yes I use no perfume no soaps wash with zero base cream only sensitive fabric wash and cotton underwear honestly feel like it never ends

OP’s posts: |
Treacletoots Sun 28-Feb-21 17:52:52

Do you eat any probiotic, or fermented foods OP. I ask because I used to suffer with thrush constantly, until I worked out that eating probiotic yoghurt pretty much stopped it in its tracks. I think fermented foods like kimchi, kombucha and lots of others also provide your body with the probiotics it needs.

I can't comment about your eczema, it's not something I have a lot of experience about, however I do know that a lot of skin conditions are down to either gut/hormones imbalance or allergies.

OneStepInTheFuture Sun 28-Feb-21 17:53:33

Have you been offered or tried canesten hydrocortisone??? It's thrush treatment with steroid too.

Cocoabutterkim Sun 28-Feb-21 17:55:26

You can use aqueous shower gel to wash your vulva. That might make it more comfortable.

Presume you wear only cotton undies already and try to get some air down there as much as possible.

MrsWooster Sun 28-Feb-21 17:55:59

Dry itchy could be lichen sclerosis?

30julytoday Sun 28-Feb-21 17:57:12

Amiwrongforthis

I have been to see gynaecology a few times given weekly thrush treatment to help that. They have never mentioned dermatologist so I will try that. Not menopausal I'm 32

Then definitely push for it. Be strong
Menopausal bit was that I have eczema popping up everywhere since menopause despite out growing in childhood and no adult issue. So defiantly push as it needs to be fixed now. Not acceptable for you to have to put up with that in such a horrible place ( horrible in that you can’t avoid putting pressure on it and being a bit hot and moist down there😱, not saying your private area is horrible😳

Notasdesperate Sun 28-Feb-21 17:58:18

I had burning vulva due to sensitivities to cleaning products. @ me if interested to know more?

30julytoday Sun 28-Feb-21 17:58:41

Do you have eczema elsewhere or is it just there?

Amiwrongforthis Sun 28-Feb-21 17:59:42

Yep tried that canisten thrush steroid cream doesn't do anything for me sometimes eases the thrush symtons if I use early enough.

I don't take probiotic yogurt but use optibac which doctor recommended but so far haven't noticed any difference
They ruled out linchen sclerosis.
I also don't use any shower gel or bubble bath and wear only cotton underwear (tbh usually I go commando (🙈😅) as much as possible as I'm usually at home. I do get acute eczema back of legs behind my left ear/back of neck and creases of arms

OP’s posts: |
PPNC Sun 28-Feb-21 18:00:19

I was given trim I ate cream for the same issue which works a dream. Also not to concern you as loads and loads of people have it but have you been tested for herpes? Can present like that and causes discharge / itching similar to thrush. Acyclovir would then deal with it.

PPNC Sun 28-Feb-21 18:00:33

*trimovate

MrsBDarcy Sun 28-Feb-21 18:02:24

Was just going to suggest lichen sclerosis. It's worth asking for gynae referral

Endofthelinefinally Sun 28-Feb-21 18:03:45

Does taking an antihistamine help? I know you can't take them all the time, but it might give you a clue whether it is an allergy.

Amber2384 Sun 28-Feb-21 18:05:06

Sorry you’re going through this OP. I had the same about your age (I’m now 41) for 2 years - I thought it was linked to hormonal changes as it started a few months after I gave birth to my second child (who I had within a year of my first).

GP, gynaecologist and dermatologist all said just eczema (I was convinced it was lichen sclerosis) and prescribed steroid creams, which caused recurrent thrush like you describe. It was such a miserable time.

What I did was change my shower products to an emollient shower gel and a gentler fragrance free shampoo and I would apply a thin layer of Diprobase cream in the morning and would apply a very thin layer of Canesten Hydrocortisone cream in the evening before bed (usually for about two weeks and then have a short break until the irritation ramped back up again). I also started taking a Well Woman multivitamin, decreased caffeine and increased water. I’m not sure if all this helped but what I can tell you is it gradually got better and now is thankfully a distant memory.

Best of luck OP, it really is not a nice thing to live with.

Originalyellowbelly Sun 28-Feb-21 18:05:23

I have LS and was prescribed Trimovate when diagnosed, cleared up instantly, after a couple of months I was told it was no longer available so I'm back to suffering again.

feesh Sun 28-Feb-21 18:05:50

You absolutely need to be referred to a dermatologist. It could be genital psoriasis.

NeverDropYourMoonCup Sun 28-Feb-21 18:09:11

Steroids don't give you thrush.

You could have a fungal infection which needs to be treated, though - the advice for flexural psoriasis (which is similar in location and the burning sensation) is to take medication and bathe with Hibiscrub (externally) every other day for a week to decolonise your skin. It's also recommended often to take an antihistamine daily.

You may need a prescribed stronger steroid ointment for a week or two to give the skin a chance to heal, followed by daily applications of emollient cream. In addition, trimming any body hair makes it easier for the topical medication to reach the skin. Also ensure any underwear is cotton and washed on a hotter wash than usual (or replaced), tight fitting clothing is not worn - leggings, jeans, etc - and sleeping in a nightdress/nothing else is better than pyjamas, as scratching in your sleep causes more damage over a wider area when it is done through fabric. Going commando as much as you can through the day as well reduces irritation further, as there's no friction against already sore skin.

The other thing you could try once the skin isn't absolutely raw and actively infected is to bathe in Psoriderm bath additive. It smells very medicinal, but soothes burning and itching; follow the instructions for the amount to add.

Anything affecting such a delicate area is awful, whether Eczema, Psoriasis, an ineffectively treated yeast infection, allergy, irritation from clothing or conditions that usually affect older women, such as lichen sclerosis. You have my sympathy and I understand exactly why you're desperate to have it healed.

Signalbox Sun 28-Feb-21 18:09:51

Is it definitely thrush? I was warned off self diagnosing thrush because the creams can cause irritation and itchiness if over used. I was put on a specific antihistamine for itchiness. Also more recently oestrogen pessaries. In view of the fact you’ve been having this problem for years and the doctors haven’t managed to help you it wouldn’t be unreasonable for you to ask to be referred to a specialist.

foodtoorder Sun 28-Feb-21 18:11:13

My first thought is lichen sclerosis.
Ask for dermatology referral.
Also wash in aqueous or dermol wash.

StanfordPines Sun 28-Feb-21 18:12:58

Do you still have periods? If so what protection do you use? I found I used to get it when I used disposable towels.
As soon as I changed to reusables it went.
Now I’m on a progesterone only pill and don’t have periods. It’s stopped completely now, as has the thrush.

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in